Dermatology Community
What could cause the following rash/discoloration
About This Community:

This forum is for questions regarding Dermatology - rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

What could cause the following rash/discoloration

8938374?1363536230
I am not sure if this is a cause for concern, but I received the following rash/discoloration on my armpit. It's bilateral, I have no other symptoms, it's not itchy and does not have a particular odor. I think it could be a fungus infection but I am not sure what the underlying causes would be. Any help is appreciated,
Blank
4851940 tn?1385441629
As it is on both sides and looking about the same, have you worn any dark coloured clothing where the dye from your clothes, combined with your natural sweat has stained your underarms?

It does not look like a fungus or a rash. From the photo it just looks like a stain.  

You do not have any underarm hair.  Have you recently shaved the underarms or used any hair remover that could have done this?

If your underarms start to get itchy, sore and shiny then get it treated with an antifungal cream.

6 Comments Post a Comment
Blank
Avatar m tn
Any insight would be appreciated.
Blank
4851940 tn?1385441629
As it is on both sides and looking about the same, have you worn any dark coloured clothing where the dye from your clothes, combined with your natural sweat has stained your underarms?

It does not look like a fungus or a rash. From the photo it just looks like a stain.  

You do not have any underarm hair.  Have you recently shaved the underarms or used any hair remover that could have done this?

If your underarms start to get itchy, sore and shiny then get it treated with an antifungal cream.

Blank
Avatar m tn
Hey jemma, it could be from the dye but I am not sure if it is due to the tenderness of the armpit. It has been there for almost a week now.

I have had no itchiness or any other adverse reaction aside form the tendernes. It is bilateral which has me worried.

I only shaved after I saw the rash/discoloration to examine it further.

I went to the doctor (not dermatologist) and he prescribed me Lamisil but didn't really look at it well so I am skeptical, especially because the area is devoid of any fungal like symptoms. http://www.medhelp.org/posts/Dermatology/What-could-cause-the-following-rash-discoloration/show/1916169#
Blank
4851940 tn?1385441629
You didn't mention any tenderness in your first posting.

Depends on what type of dye it was off your clothes, as this can take some time to wash off.  Also as the underarms are tender and you shaved them, it is likely to be from that.

Continue with the Lamisil the doctor gave you, making sure yu wash yur underarms first and pat the areas dry.

You can always not use the cream and see what happens and if it starts to get worse use the cream again.

Blank
Avatar m tn
any other opinions?
Blank
Avatar m tn
Could well be Tinea versicolor, which should respond to Lamisil.
Best wishes.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
209987 tn?1451939065
Blank
tschock
AB
Avatar f tn
Blank
ingeb
Oslo, Norway
4851940 tn?1385441629
Blank
jemma116
United Kingdom